Alert archive / Texas / Beach Hazards Statements in 2024
Beach Hazards Statement 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at May 25, 2024, 4:07 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2024, 4:07 AM CDT (09:07 UTC)
- Expired
- May 27, 2024, 10:00 PM CDT
- In force
- 66 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.3
The text
As transmitted.
460 WHUS44 KHGX 250907 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 407 AM CDT Sat May 25 2024 TXZ436>439-270600- /O.NEW.KHGX.BH.S.0003.240525T0907Z-240527T0600Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 407 AM CDT Sat May 25 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE SUNDAY NIGHT... * WHAT...High risk of rip currents and above normal surf. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through late Sunday night. * IMPACTS...Difficult swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If at the beach, swim near a lifeguard and away from rocks, jetties and piers. In addition, don't swim at the eastern or western tips of Galveston Island. Tidal currents and rip currents are always dangerous there. If caught in a rip current, do not panic and swim parallel to the shore. && $$
6 follow-up statements
547 WHUS44 KHGX 252020 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 320 PM CDT Sat May 25 2024 TXZ436>439-260900- /O.CON.KHGX.BH.S.0003.000000T0000Z-240527T0600Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 320 PM CDT Sat May 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... * WHAT...High risk of rip currents and above normal surf. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through late Sunday night. * IMPACTS...Difficult swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
714 WHUS44 KHGX 260319 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 1019 PM CDT Sat May 25 2024 TXZ436>439-270600- /O.CON.KHGX.BH.S.0003.000000T0000Z-240527T0600Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 1019 PM CDT Sat May 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... * WHAT...High risk of rip currents and above normal surf. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through late Sunday night. * IMPACTS...Difficult swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
327 WHUS44 KHGX 260922 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 422 AM CDT Sun May 26 2024 TXZ436>439-280300- /O.EXT.KHGX.BH.S.0003.000000T0000Z-240528T0300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 422 AM CDT Sun May 26 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * WHAT...High risk of rip currents and above normal surf. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Monday evening. * IMPACTS...Difficult to dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If at the beach, swim near a lifeguard and away from rocks, jetties and piers. In addition, don't swim at the eastern or western tips of Galveston Island. Tidal currents and rip currents are always dangerous there. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Galveston Beach Patrol is recommending adult experienced swimmers only go no more than waist deep water, and those non-swimmers with kids to stay on the beach. && $$
090 WHUS44 KHGX 270920 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 420 AM CDT Mon May 27 2024 TXZ436>439-271730- /O.CON.KHGX.BH.S.0003.000000T0000Z-240528T0300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 420 AM CDT Mon May 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents and above normal surf. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Monday evening. * IMPACTS...Difficult to dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If at the beach, swim near a lifeguard and away from rocks, jetties and piers. In addition, don't swim at the eastern or western tips of Galveston Island. Tidal currents and rip currents are always dangerous there. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Galveston Beach Patrol is recommending adult experienced swimmers only go no more than waist deep water, and those non-swimmers with kids to stay on the beach. && $$
924 WHUS44 KHGX 271459 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 959 AM CDT Mon May 27 2024 TXZ436>439-280300- /O.CON.KHGX.BH.S.0003.000000T0000Z-240528T0300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 959 AM CDT Mon May 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents and above normal surf. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through This evening. * IMPACTS...Difficult to dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If at the beach, swim near a lifeguard and away from rocks, jetties and piers. In addition, don't swim at the eastern or western tips of Galveston Island. Tidal currents and rip currents are always dangerous there. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Galveston Beach Patrol is recommending adult experienced swimmers only go no more than waist deep water, and those non-swimmers with kids to stay on the beach. && $$
987 WHUS44 KHGX 272003 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 303 PM CDT Mon May 27 2024 TXZ436>439-280300- /O.CON.KHGX.BH.S.0003.000000T0000Z-240528T0300Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 303 PM CDT Mon May 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...High risk of rip currents and above normal surf. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through This evening. * IMPACTS...Difficult to dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If at the beach, swim near a lifeguard and away from rocks, jetties and piers. In addition, don't swim at the eastern or western tips of Galveston Island. Tidal currents and rip currents are always dangerous there. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Galveston Beach Patrol is recommending adult experienced swimmers only go no more than waist deep water, and those non-swimmers with kids to stay on the beach. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at May 25, 3:55 AM CDT, 12 minutes earlier.
Area forecast discussion, May 25, 3:55 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
355 AM CDT Sat May 25 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Sunday Night)
Issued at 355 AM CDT Sat May 25 2024
Hot temperatures are in the forecast again today as highs top out in
the 90s inland and in the mid to upper 80s along the coast. The
combination of heat and humidity will result in heat index values in
the 100-107 degree range. A few locations may touch 108 degrees.
Surface winds will be elevated today (in the 10-15mph range), which
may provide a bit of relief with the hotter temperatures.
Lows for tonight will be on the warmer side as temperatures hover
at or just below the 80 degree mark.
Sunday is set to be a bit hotter as 850mb temperatures max out in
the NAEFS mean. Temperatures will be in the 90s area wide with mid
to upper 80s along the coast. Dew points will reach into the upper
70s and will lead to humid conditions. The combination of heat and
humidity will result in heat index values bumping up a bit into the
advisory range. Most of the area will experience HI values in excess
of 100 degrees. Locations in the metro and further inland will be in
the 107-110 range. This will likely necessitate the issuance of
Heat Advisory for portions of SE Texas on Sunday.
Sunday night's temperatures will be similar to tonight's with most
areas in the 70s to around 80 degrees.
With daytime temperatures getting hotter and humidity increasing,
please remember to take precautions if you plan to be out in the
heat. Stay hydrated, avoid strenuous activity during the hottest
part of the day, look before you lock, and remember that if it is
too hot for the palm of your hand, the ground is too hot for your
pets' paws!
Adams
&&
.LONG TERM...
(Monday through Friday)
Issued at 355 AM CDT Sat May 25 2024
Dog breath type wx should peak on Monday. Highs in the 94-98F
range inland and close to 90 at the beaches will combine with high
dewpoints/RH's and produce peak heat indices in the 105-113F
range. A Heat Advisory will likely be ongoing, and if not, one
will likely be required.
On Tuesday, winds will transition to more of a SE direction versus
the warmer SW. Though still uncomfortable, daytime highs will
begin trending downward into the 90-95F range. We should also see
the miserable dewpoints in the upper 70s to near 80 begin modifying
back toward 72-76 as some recycled "drier" air starts backdooring
into the region from a weak frontal boundary that'll be sagging
into the Mississippi Valley and Louisiana. We should get some
slow, gradual relief each day in the mid and late work week
period.
In regards to rain chances, we'll focus on areas to our w/nw
Monday afternoon. Guidance still suggests the potential for parts
of the dryline to light up...with remnants possibly getting
close, or into, parts of the Brazos Valley or Piney Woods Monday
evening. Tuesday, we'll look at the NE parts of the CWA toward
peak heating where we might see some scattered convection on the
western periphery of the backdoor front/boundary. Tuesday night
through Friday, we should see multiple chances for shra/tstms
across parts of the area. This'll come from typical daytime heating,
but will also need to be cognizant of disturbances moving in from
our NW. These could come just about anytime and most deterministic
data shows some moving in every 24-36 hours. Problem is timing
really isn't consistent between models, some in the day / some at
night, which isn't uncommon in such patterns. We'll just advertise
lowish POPs for now during most time periods then ramp them up
when things begin to line up better and confidence improves. 47
&&
.AVIATION...
(06Z TAF Issuance)
Issued at 1137 PM CDT Fri May 24 2024
TAFs will become MVFR overnight with south winds decreasing to around
5 to 10 knots. Current TSRA is expected to dissipate as it sags towards
UTS...will monitor. Becoming VFR around 15Z-18Z along with increasing/
gusty S to SE winds. VFR into tomorrow evening followed by developing
MVFR ceilings heading into Saturday evening/night.
42
&&
.MARINE...
Issued at 355 AM CDT Sat May 25 2024
Buoys are showing 4-5ft seas and sse winds 10-15kt. Though both
are below caution flag criteria, I'm going to keep it going for
the waters as winds should increase back into the 15-20kt range
later today (and also considering it's a holiday weekend).
Moderate onshore winds and 3-6ft seas will continue thru Mon and
one can anticipate a higher than normal risk of rip currents along
area beaches. Swim near a lifeguard and away from rocks, jetties
and piers. SE fetch lengthens, and speeds increase at times into
mid-late week. We currently have 3-5ft seas in the forecast, but
wouldn't be surprised if we see some slight upward adjustments
with time. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 94 77 94 77 / 0 0 10 0
Houston (IAH) 93 78 94 80 / 0 0 0 0
Galveston (GLS) 86 80 86 82 / 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Beach Hazards Statement through late Sunday night for TXZ436>439.
GM...Small Craft Should Exercise Caution through this evening for
GMZ330-335-350-355-370-375.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:19 PM CDT | Heat Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 10 more | 14 hr |
| May 25, 3:19 PM CDT | Heat Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 31 hr |
Nearby
Beach Hazards Statements in Texas, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.